Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Has dengue fever. NS1 antigen was positive. No bleeding. Having itching in palms and soles of the feet. Gentamicin and miconazole nitrate cream safe?

User rating for this question
Answered by

Practicing since : 1989
Answered : 1194 Questions
my daugther aged 15 years has dengue fever since the past 6 days. her NS1 antigen was positive. her platelet counts are within normal range. her temperature is normal. she has no bleeding or blot clots anywhere.
the problem we have now is that she has very intense itching in the palms and soles of her feet with redish color. there are a few rashes here and there on her body (not many). is there some medication, either oral or external, that I can give her for symptom alleviation. one doctor recommended wysalnoe 5mg, half tablets twice a day as well as a betamethasone valerate, gentamicin and miconazole nitrate cream.
are the above safe drugs to give a patient with dengue fever? are there any other drugs (we are in india) that can be given to her?
Posted Sat, 9 Nov 2013 in Child Health
Answered by Dr. Irshad H Naqvi 40 minutes later
Brief Answer:
dengue`s normal sequel.Will go off in 2-3 day.

Detailed Answer:
Hi dear,

Welcome to the Platform of Health Care Magic.

Nothing to worry. Itching and rashes usually develop after 4-5 days of fever. Both are normal sequel of dengue fever. They subside in 2-3 days itself without doing any medication.

Lactocalamina lotion can be applied SOS as a soothing agent to give some relieve. Occasionally some antihistaminc drugs like Atarax is used to give itching relief.

Oral or local steroid and Antifungal cream etc have got no indications for such symptoms.

Keep strict watch on the platelet counts by regularly repeating in day or two interval. Normal limit of platelets count is above 1.5 lakhs/microliters.

Often platelet counts fall when fever subside.

Maintain good hydration and nutrition. Use excess fruits and juices.
Use only paracetamol for fever.avoid other antipyretics .

Hope for the best.

Please feel free for further clarification.

Above answer was peer-reviewed by
Follow-up: Has dengue fever. NS1 antigen was positive. No bleeding. Having itching in palms and soles of the feet. Gentamicin and miconazole nitrate cream safe? 1 hour later
Thank you, Doctor. I really appreciate your quick response.

I forgot to mention one detail - she has a throat infection and mouth ulcers also. As a result she has difficulty swallowing. She was advised Augmentin Duo antibiotic but from her old records I find she has adverse reaction (rashes and loose motions) to this antibiotic. So we have not given it to her.

We have been Allerid tablets for itch relief. The last dose was at about 6AM this morning. We were advised to repeat in the night. Shall I replace with Atarax? Is yes, how many mg?

Her platelet count as of Friday (18th) evening was 1.51. The consulting doctor had said we do not have to repeat the CBC tests. Would you still advise us to repeat the test this evening or tomorrow?

Answered by Dr. Irshad H Naqvi 10 hours later
Brief Answer:
better to repeat once,allerid is ok

Detailed Answer:

Loose motions are the usual side effect of augmentin, but there should not be any rashes.

For throat infection Azithromycin can be considered in the doses of 250 mg twice a day for three days only.
Antiseptic gargles can be used like betadine gargles for the throat infection and ulcers.

Allerid is equally effective, please do not change.

To be doubly sure I would have repeated platelet count at least once more. Many times it has been observed that platelets do fall after the fever subsided .

Hope for the early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor